Alert archive / Texas / High Wind Watches in 2018
High Wind Watch 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Jun 1, 2018, 4:51 AM CDT. It took effect at Jun 2, 2018, 9:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jun 1, 2018, 4:51 AM CDT (09:51 UTC)
- In effect from
- Jun 2, 2018, 9:00 PM CDT
- Expired
- Jun 2, 2018, 4:50 AM CDT
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
957 WWUS74 KMAF 010951 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 451 AM CDT Fri Jun 1 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR MOST OF WEST TEXAS AND PART OF SOUTHEAST NEW MEXICO... .High pressure aloft and a very dry airmass will once again produce unseasonably hot temperatures this afternoon. A cold front late tonight and Saturday morning will bring a little relief to the region Saturday, mainly north of Interstate 20, and area wide Sunday. However, triple digit temperatures return Monday. NMZ034-TXZ045>048-050>053-058>063-067>070-074-075-079>081-012100- /O.CON.KMAF.HT.Y.0001.000000T0000Z-180602T0100Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Reeves County and Upper Trans Pecos-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Pecos, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine, Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP, and Marathon 451 AM CDT Fri Jun 1 2018 /351 AM MDT Fri Jun 1 2018/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TEMPERATURE...Highs near 105 in the Permian Basin to around 114 in the Big Bend. * IMPACTS...Use a sunscreen to reduce possible sunburn. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ TXZ258-012100- /O.NEW.KMAF.HW.A.0018.180603T0200Z-180603T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 351 AM MDT Fri Jun 1 2018 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Saturday evening through Sunday morning. * TIMING...From Saturday evening through Sunday morning. * WINDS...Northeast 35 to 55 mph. Gusts up to 65 mph increasing to 75 mph after midnight. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
2 follow-up statements
673 WWUS74 KMAF 011921 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 221 PM CDT Fri Jun 1 2018 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL THIS EVENING FOR MOST OF WEST TEXAS AND PART OF SOUTHEAST NEW MEXICO... ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING FOR GUADALUPE PASS... .High pressure aloft and a very dry airmass will once again produce unseasonably hot temperatures this afternoon. A cold front late tonight and Saturday morning will bring a little relief to northern parts of the region Saturday, while areas farther south only cool a few degrees. However, triple digit temperatures return Monday. The cold front will result in strong winds through Guadalupe Pass Saturday night. NMZ034-TXZ045>048-050>053-058>063-067>070-074-075-079>081-020100- /O.CON.KMAF.HT.Y.0001.000000T0000Z-180602T0100Z/ Southern Lea County-Gaines-Dawson-Borden-Scurry-Andrews-Martin- Howard-Mitchell-Reeves County and Upper Trans Pecos-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area- Including the cities of Eunice, Jal, Seminole, Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, Colorado City, Pecos, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine, Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP, and Marathon 221 PM CDT Fri Jun 1 2018 /121 PM MDT Fri Jun 1 2018/ ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING... * TEMPERATURE...Highs near 105 in the Permian Basin to around 114 in the Big Bend. * IMPACTS...Use a sunscreen to reduce possible sunburn. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$ TXZ258-020330- /O.CON.KMAF.HW.A.0018.180603T0200Z-180603T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 121 PM MDT Fri Jun 1 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY MORNING... * TIMING...From Saturday evening through Sunday morning. * WINDS...Northeast 35 to 55 mph. Gusts up to 60 mph increasing to 70 mph after midnight. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
427 WWUS74 KMAF 020950 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 450 AM CDT Sat Jun 2 2018 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING FOR MOST OF WEST TEXAS... ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT SUNDAY FOR GUADALUPE PASS... .High pressure aloft and a very dry airmass will once again produce unseasonably hot temperatures this afternoon. A cold front will bring a little relief to northern parts of the region today, and everywhere Sunday. The cold front will also result in strong winds through Guadalupe Pass tonight. Triple digit temperatures return Monday or Tuesday, and will continue. TXZ258-022115- /O.UPG.KMAF.HW.A.0018.180603T0200Z-180603T1700Z/ /O.NEW.KMAF.HW.W.0022.180603T0300Z-180603T1700Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 350 AM MDT Sat Jun 2 2018 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 11 AM MDT SUNDAY... * TIMING...From 9 PM this evening to 11 AM MDT Sunday. * WINDS...Northeast 30 to 50 mph. * IMPACTS...High winds could make driving difficult for motorists driving high profile vehicles such as campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$ TXZ058>063-067>070-074-075-079>081-022115- /O.NEW.KMAF.HT.Y.0002.180602T1400Z-180603T0100Z/ Reeves County and Upper Trans Pecos-Loving-Winkler-Ector-Midland- Glasscock-Ward-Crane-Upton-Reagan-Davis/Apache Mountains Area- Pecos-Presidio Valley-Marfa Plateau-Big Bend Area- Including the cities of Pecos, Mentone, Kermit, Odessa, Midland, Garden City, Monahans, Crane, McCamey, Rankin, Big Lake, Alpine, Fort Davis, Fort Stockton, Presidio, Marfa, Big Bend NP, and Marathon 450 AM CDT Sat Jun 2 2018 ...HEAT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CDT THIS EVENING... The National Weather Service in Midland/Odessa has issued a Heat Advisory, which is in effect from 9 AM this morning to 8 PM CDT this evening. * TEMPERATURE...Highs near 105 in the Permian Basin to around 114 in the Big Bend. * IMPACTS...Use a sunscreen to reduce possible sunburn. The elderly, very young, sick and persons with heart conditions are most at risk in extreme heat. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions, if you work or spend time outside. When possible, reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. To reduce risk during outdoor work, the occupational safety and health administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency, call 9 1 1. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Jun 1, 4:51 AM CDT, 0 minutes earlier.
Area forecast discussion, Jun 1, 4:51 AM CDT, 0 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
451 AM CDT Fri Jun 1 2018
.DISCUSSION...
Persistence rules...at least for today. WV imagery shows the upper
ridge holding in place over Texas, and extending up into the Great
Lakes Region. The low-lvl thermal ridge is forecast to build a
little further east into West Texas and Southeast New Mexico today,
yielding highs similar to yesterday's. Latest sfc analysis shows a
dryline laying across SE NM and extending down thru Presidio County.
This feature will mix east this afternoon as westerlies increase, to
the Permian Basin by 00Z Sat. This will be coincident w/a sfc
trough extending from Mexico north to the Front Range. Afternoon
heating and convergence along the dryline/trough should result in a
slight chance of convection. Forecast soundings east of the dryline
show sbcapes ~ 2500J/kg by late this afternoon, lapse rates of
around 9C/km, and dcapes 1500-2000 J/kg for a hail/wind threat,
which we'll mention in the HWO.
An upper trough over the western CONUS will move east later today,
passing north of the region and flattening the ridge somewhat,
w/negligible effect on temps. However, this feature will send a
strong cold front south Fri night, that is forecast to enter the CWA
after 12Z Sat. This will likely hang up north of KMAF due to
diurnal heating, before stalling across the Stockton Plateau Sat
night. Strong gap winds will be possible thru KGDP, and we'll issue
a watch for this. Meanwhile, a closed trough is forecast to move
onshore in nrn Baja, open, and move to the Four Corners by 18Z Sun.
This will introduce a chance of convection wrn zones beginning Sat
night, w/isolated chances along the stalled front. These chances
will develop north and east as the Baja trough moves over the
region, w/best chances Sun night before the trough exits to the
east.
The front, combined w/the Baja trough, should bring temps down to
near normal Sunday, before triple-digit highs return Mon, and
continue thru the extended. This will result in 9 consecutive days
for KMAF in the triple digits. Unfortunately, the cold front will
set the counter back to zero.
&&
.FIRE WEATHER...
Another very hot day is on tap today as temperatures reach 10 to 20
degrees above normal areawide. The continued hot and dry conditions
will yield afternoon RHs below 15 percent roughly along and west of
a Lamesa-Fort Stockton-Alpine-Rio Grande Village line, with the
lowest RHs in the single digits across western zones. While 20ft
winds will remain around 15 mph or less for most of the area,
southwesterly winds in the Guadalupe Mountains are expected to reach
20 to 25 mph this afternoon. These winds will combine with RHs in
the 5 to 7 percent range to yield critical fire weather conditions
in the Guadalupe Mountains, given RFTIs of 4-5 and ERCs in the
mountains well into the 90th percentile. Forecast ERC maps indicate
a bullseye over the Guadalupe Mountains near the TX/NM state line of
97th+ percentile, with observations at The Bowl indicating the same.
Thus, a Red Flag Warning has been issued for today. Improvement is
expected after sunset this evening as winds decrease, though poor
recovery is expected across the Guadalupe Mountains and adjacent
plains tonight. This afternoon into tonight, isolated thunderstorms
will be possible across portions of West Texas along the dryline,
accompanied by lightning and erratic gusty winds.
Some relief is on the way for the weekend, as winds decrease on
Saturday, and a weak cold front begins to move through the area. The
cold front Saturday will be accompanied by a northeasterly wind
shift, and followed by cooler temperatures and increased RH on
Sunday. However, a return to very hot temperatures looks likely for
early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 106 76 101 71 / 10 10 0 10
Carlsbad 107 67 102 68 / 0 0 0 10
Dryden 103 74 103 75 / 0 10 0 10
Fort Stockton 105 73 102 72 / 20 10 10 10
Guadalupe Pass 100 72 96 67 / 0 0 0 10
Hobbs 105 67 98 66 / 0 0 0 10
Marfa 102 64 99 64 / 10 10 10 10
Midland Intl Airport 107 75 104 72 / 10 10 0 10
Odessa 107 76 103 72 / 10 10 0 10
Wink 109 71 105 72 / 10 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Heat Advisory until 7 PM MDT this evening for Southern Lea
County.
Red Flag Warning from 11 AM this morning to 7 PM MDT this
evening for Guadalupe Mountains.
TX...Heat Advisory until 8 PM CDT this evening for Andrews-Big Bend
Area-Borden-Crane-Davis/Apache Mountains Area-Dawson-Ector-
Gaines-Glasscock-Howard-Loving-Marfa Plateau-Martin-Midland-
Mitchell-Pecos-Presidio Valley-Reagan-Reeves County and
Upper Trans Pecos-Scurry-Upton-Ward-Winkler.
Red Flag Warning from 11 AM this morning to 7 PM MDT this
evening for Guadalupe Mountains.
High Wind Watch from Saturday evening through Sunday morning for
Guadalupe Mountains.
&&
84/44Hazardous weather outlook, Jun 1, 4:51 AM CDT, 0 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 451 AM CDT Fri Jun 1 2018 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-021000- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 451 AM CDT Fri Jun 1 2018 /351 AM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Unseasonably hot temperatures will continue. A Heat Advisory remains in effect across most of West Texas and portions of Southeast New Mexico. There is a slight chance of thunderstorms today from the Permian Basin south into the mountains of southwest Texas and the Big Bend. Some storms may become strong to severe, capable of producing damaging winds, large hail, and frequent lightning. Critical fire weather conditions are expected today across the Guadalupe Mountains, where a Red Flag Warning is in effect. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Isolated to widely scattered thunderstorms are possible Saturday and Sunday, though mostly over southeast New Mexico, the mountains, and northern Permian Basin. The strongest storms will be capable of brief strong winds, hail and frequent lightning. High Winds are possible through Guadalupe Pass Saturday evening through Sunday morning. A High Wind Watch is in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and this evening across portions of West Texas. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 4:07 AM CDT | Red Flag Warning | MAF | 16 hr | |
| Jun 1, 3:45 PM CDT | Special Weather Statement | MAF | 45 min | |
| Jun 1, 3:51 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 54 min |
| Jun 1, 4:41 PM CDT | Special Weather Statement | MAF | Brewster | 49 min |
| Jun 1, 5:36 PM CDT | Special Weather Statement | MAF | Dawson | 39 min |
| Jun 1, 5:37 PM CDT | Special Weather Statement | MAF | Brewster | 53 min |
| Jun 1, 5:39 PM CDT | Special Weather Statement | MAF | Brewster | 66 min |
| Jun 1, 6:14 PM CDT | Special Weather Statement | MAF | Borden | 46 min |
| Jun 1, 6:30 PM CDT | Special Weather Statement | MAF | Brewster | 60 min |
| Jun 1, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Borden | 47 min |
Nearby
High Wind Watches in Texas, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.